MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/ORTHOCORD DS; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/ORTHOCORD DS; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210709
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).H4: the device manufacture date is currently unavailable.Investigation summary: a photo was returned to depuy synthese mitek for evaluation.The depuy synthese mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the device is shown in used condition, rests of biological matter can be observed on the anchor and suture.Small scratch marks can be observed on the anchor which are typical of bone surface rubbing.A manufacturing record evaluation was performed for the finished device 9l20281 number, and no non-conformances were identified.As part of depuy synthese mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the investigation findings, the reported complaint can be confirmed.The possible root cause can be attributed to a poor bone quality or an improper insertion, as per ifu: incomplete insertion or poor bone quality may result in anchor pullout.Precautions: proper seating of the device is required for optimal strength.Use this anchor with a drill bit that generates a precise 2.9 mm diameter hole of at least 18 mm in depth.Use of a drill guide to stabilize the drill may help to achieve optimal fit.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthese mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by a healthcare professional in china that during an unknown trauma procedure on (b)(6) 2023, it was observed that the anchor on the lupine loop plus anchor w/orthocord ds device pulled out after insertion.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device was received and evaluated.On visual inspection, the device comes in used condition, rests of biological matter can be observed on the anchor and suture.Small scratch marks can be observed on the anchor which are typical of bone surface rubbing.A manufacturing record evaluation was performed for the finished device 9l20281 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to a poor bone quality or an improper insertion, as per instructions for use: incomplete insertion or poor bone quality may result in anchor pullout.Precautions: proper seating of the device is required for optimal strength.Use this anchor with a drill bit that generates a precise 2.9 mm diameter hole of at least 18 mm in depth.Use of a drill guide to stabilize the drill may help to achieve optimal fit.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
LUPINE LOOP PLUS ANCHOR W/ORTHOCORD DS
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17210774
Report Number1221934-2023-02531
Device Sequence Number6592123
Product Code MAI
UDI-Device Identifier10886705001071
UDI-Public10886705001071
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number210709
Device Catalogue Number210709
Device Lot Number9L20281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/10/2023
07/14/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/11/2023
07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale